Results 1 to 10 of 10

Thread: Anyone ever take Tramadol?

  1. #1
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,928

    Anyone ever take Tramadol?

    My fibromyalgia pain worsened recently and my doctor prescribed some Tramadol for me. It's one of the least potent opioids. Long story short, I wasn't on very much of it and for only about 3 weeks, and came off over a couple days because it wasn't doing enough for me to mess with an opioid. But after I came totally off of it, I had a horrible time with anger, then intense depression. It's hard for me to believe that coming off this drug so soon after I started it could be the culprit. But it's been about 5 days now, and I'm just starting to come out of the intense depression.
    Anyone ever have this kind of reaction, after being on a low dose of opioid, for such a short time?

  2. #2
    Senior Member gimmethesimplelife's Avatar
    Join Date
    Dec 2010
    Posts
    4,712
    Quote Originally Posted by CathyA View Post
    My fibromyalgia pain worsened recently and my doctor prescribed some Tramadol for me. It's one of the least potent opioids. Long story short, I wasn't on very much of it and for only about 3 weeks, and came off over a couple days because it wasn't doing enough for me to mess with an opioid. But after I came totally off of it, I had a horrible time with anger, then intense depression. It's hard for me to believe that coming off this drug so soon after I started it could be the culprit. But it's been about 5 days now, and I'm just starting to come out of the intense depression.
    Anyone ever have this kind of reaction, after being on a low dose of opioid, for such a short time?
    Until a few years ago, Tramadol was not a scheduled drug in the United States and it used to be completely legal to buy a bottle of Tramadol in Mexico and take it across the border with you. I have several bottles at home from my serving/non-supervisory days - it was a more than a life saver at times in my past but it can be addictive I understand to some people and I don't like how it makes my head all buzzy/foggy. But for me anyway, it does work. I'm glad what I'm doing now is not physically strenous is all I can say. Rob

    PS Came back because I realize I didn't really answer your question. I didn't find Tramadol to cause me depression but it did make my head float a bit with a "buzz" and it did make me feel foggy. I didn't use it constantly, though - just when my back was really bothering me. I've heard another drug that it also used to be legal to take across the border with you from Mexico - SOMA - is reputed to cause depression in some people. Rob

  3. #3
    Senior Member rosarugosa's Avatar
    Join Date
    Dec 2010
    Location
    Eastern Massachusetts
    Posts
    4,010
    My DH takes it occasionally for back pain and he hasn't had the issues you describe as far as I can tell. I think he often tends to be somewhat angry and depressed as his normal state.

  4. #4
    Senior Member JaneV2.0's Avatar
    Join Date
    Jan 2011
    Posts
    10,250
    I just read a study abstract that implicated hyperinsulinemia as the root cause of fibromyalgia. Also, prolonged vitamin D deficiency.

    I've never taken Tramadol, but a lot of prescription drugs have psychoactive side effects.

  5. #5
    Senior Member Simplemind's Avatar
    Join Date
    Dec 2010
    Location
    Oregon
    Posts
    1,005
    Tried it, never finished the bottle. Wasn't helping. DH was just told he has fibro (I'm not so sure it isn't something else since they have been wrong on some very serious things) and has been in a lot of pain. He just keeps shaking his head saying all this time he didn't understand what chronic pain was like. He keeps thinking he can will it away. If anybody could it would be him.

  6. #6
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,928
    My Vitamin D level does tend to be low, so I do take about 5,000 units every day. Don't know if it helps or not.
    I'm super sensitive to a lot of meds, and tend to take very low doses of it.
    Simplemind.....sounds like you're not in an area that has decent docs? Are some of the things he's had wrong in the past maybe brought him to this point? It's a various curious condition. And unfortunately, I think some doctors get lazy and immediately say it's fibro, when it's possible that it's something else.

    In my years with fibro, and talking with lots of people online, there have been very few men who seem to have it, and when they do, it's usually something else.......like Lyme disease ..or some of the other organisms that tend to be gotten from the deer tick....which is very tiny and sometimes is missed. Does your husband have osteoarthritis? I have that and I've heard it's one of those things that tends to run with fibro. It sure is a double whammy for me. I hope your husband can find some answers that can help him with his pain. Chronic pain is a very sad place to be.

    Oh Simplemind.....speaking of vitamin D levels........has his doctor run that test? My doctor recently told me that he had a patient with a ton of muscle pain. Turns out her D3 was low and the pain subsided once she got her D3 level up.......so push your doc to draw the right D test. I know my daughter was a basket case with problems and we ran a D and it was unbelievably low. As soon as it began to be replaced, she improved. Also......many people with Fibro have low magnesium levels. The hard thing with magnesium levels is that they only show what's in the blood........not what's in the cell. So be sure he's taking magnesium. And they come in different forms and he might have to try a few, before he finds one that seems to absorb better (without giving the usual diarrhea). Good luck!

  7. #7
    Senior Member
    Join Date
    Jun 2015
    Posts
    1,280
    Quote Originally Posted by CathyA View Post
    My fibromyalgia pain worsened recently and my doctor prescribed some Tramadol for me. It's one of the least potent opioids. Long story short, I wasn't on very much of it and for only about 3 weeks, and came off over a couple days because it wasn't doing enough for me to mess with an opioid. But after I came totally off of it, I had a horrible time with anger, then intense depression. It's hard for me to believe that coming off this drug so soon after I started it could be the culprit. But it's been about 5 days now, and I'm just starting to come out of the intense depression.
    Anyone ever have this kind of reaction, after being on a low dose of opioid, for such a short time?
    Tramadol/Ibuprofen/tylenol is all I took after my knee replacement last year. I had no side effects and nothing like this when I stopped after 3 weeks.

  8. #8
    Senior Member razz's Avatar
    Join Date
    Dec 2010
    Location
    Ontario, Canada
    Posts
    5,315
    New research on Tramadol. It is as bad as any other opioid.
    https://www.cbc.ca/news/health/opioi...adol-1.5134762
    Gandhi: Happiness is when what you think, what you say and what you do are in harmony .

  9. #9
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,928
    I guess I'm lucky it didn't do much for me. When I had a couple small cysts removed from my scalp a couple years ago, the dermatologist gave me a script for Ultram. I couldn't believe it. I didn't even need tylenol afterwards. Maybe I'm just used to tons of pain everywhere.......but it definitely seemed like over-kill to me.
    Now steroids.....those are things I could get happy with, but they're dangerous in a different way. Nothing is risk-free, unfortunately.

  10. #10
    Senior Member
    Join Date
    Jun 2015
    Posts
    1,280
    Quote Originally Posted by CathyA View Post
    I guess I'm lucky it didn't do much for me. When I had a couple small cysts removed from my scalp a couple years ago, the dermatologist gave me a script for Ultram. I couldn't believe it. I didn't even need tylenol afterwards. Maybe I'm just used to tons of pain everywhere.......but it definitely seemed like over-kill to me.
    Now steroids.....those are things I could get happy with, but they're dangerous in a different way. Nothing is risk-free, unfortunately.
    Ultram and Tramadol are the same thing.

    Using the current analysis of morphine equivalents set as the standard by the FDA:

    Tramadol 300mg and Percocet 30mg are the same.

    That gives a frame of reference.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •